Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 30, 2009, 3:50 PM CDT for Kemper County, Lowndes County, Noxubee County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2009, 3:50 PM CDT (20:50 UTC)
- Expired
- Oct 30, 2009, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Kemper County, MS, Lowndes County, MS, Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 30, 12:22 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 302050
TORJAN
MSC069-087-103-302145-
/O.NEW.KJAN.TO.W.0112.091030T2050Z-091030T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI OCT 30 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
EASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DE KALB
MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
PAULETTE AND COOKSVILLE BY 415 PM CDT...
PRAIRIE POINT BY 425 PM CDT...
BIGBEE VALLEY BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN MISSISSIPPI.
&&
LAT...LON 3289 8834 3282 8838 3271 8857 3279 8877
3314 8854 3340 8829 3337 8829
TIME...MOT...LOC 2051Z 212DEG 39KT 3281 8862
$$
BK3 follow-up statements
000
WWUS54 KJAN 302106
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI OCT 30 2009
MSC069-302116-
/O.CAN.KJAN.TO.W.0112.000000T0000Z-091030T2145Z/
KEMPER MS-
406 PM CDT FRI OCT 30 2009
...THE TORNADO WARNING FOR NORTHEASTERN KEMPER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN MISSISSIPPI.
LAT...LON 3293 8834 3293 8867 3293 8868 3314 8854
3340 8829
TIME...MOT...LOC 2106Z 212DEG 39KT 3295 8852
$$
MSC087-103-302145-
/O.CON.KJAN.TO.W.0112.000000T0000Z-091030T2145Z/
LOWNDES MS-NOXUBEE MS-
406 PM CDT FRI OCT 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN
NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES...
AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR SHUQUALAK MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
PAULETTE AND COOKSVILLE BY 415 PM CDT...
PRAIRIE POINT BY 425 PM CDT...
BIGBEE VALLEY BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN MISSISSIPPI.
&&
LAT...LON 3293 8834 3293 8867 3293 8868 3314 8854
3340 8829
TIME...MOT...LOC 2106Z 212DEG 39KT 3295 8852
$$
BK000
WWUS54 KJAN 302114
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT FRI OCT 30 2009
MSC087-103-302145-
/O.CON.KJAN.TO.W.0112.000000T0000Z-091030T2145Z/
LOWNDES MS-NOXUBEE MS-
414 PM CDT FRI OCT 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN
NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES...
AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PAULETTE MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
PRAIRIE POINT BY 425 PM CDT...
BIGBEE VALLEY BY 435 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN MISSISSIPPI.
&&
LAT...LON 3293 8834 3293 8867 3293 8868 3314 8854
3340 8829
TIME...MOT...LOC 2114Z 212DEG 39KT 3302 8846
$$
BK000
WWUS54 KJAN 302137
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI OCT 30 2009
MSC087-103-302148-
/O.EXP.KJAN.TO.W.0112.000000T0000Z-091030T2145Z/
LOWNDES MS-NOXUBEE MS-
437 PM CDT FRI OCT 30 2009
...THE TORNADO WARNING FOR EASTERN NOXUBEE AND SOUTHEASTERN LOWNDES
COUNTIES WILL EXPIRE AT 445 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN MISSISSIPPI.
LAT...LON 3293 8834 3293 8867 3293 8868 3314 8854
3340 8829
TIME...MOT...LOC 2138Z 212DEG 39KT 3324 8829
$$
BKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 30, 10:55 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Oct 30, 10:55 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT FRI OCT 30 2009
.UPDATE...COLD FRONT WAS NOTED EAST OF THE MS RIVER NEAR A GREENWOOD
TO BUDE MS LINE AND SHOULD BE NEAR INTERSTATE 55 BY NOON. AHEAD OF
THE COLD FRONT TEMPERATURES HAVE RISEN INTO THE LOWER 80S WITH DEW
POINTS IN THE LOWER 70S. BEHIND THE COLD FRONT TEMPERATURES WERE
BEING KNOCKED DOWN INTO MID 50S. BEHIND THE COLD FRONT A LARGE AREA
OF MODERATE TO HEAVY RAIN WAS ALSO NOTED. WL LEAVE THE FLASH FLOOD
WATCH IN PLACE THIS AFTERNOON BUT RAINFALL RATES AND AMOUNTS WILL
LIKELY BE MORE SUGGESTIVE OF AREAL FLOOD WARNINGS AS THE WATER
STACKS UP VERSUS FLASH FLOOD WARNINGS. AHEAD OF THE COLD
FRONT...OVER EAST MISSISSIPPI BREAKS IN THE CLOUD COVER WAS ALLOWING
FOR A DECENT WARM UP AND MIXING OF WINDS ALOFT. GUSTY SOUTH WINDS
WERE BEING OBSERVED TO LAKE WIND ADVISORY CRITERIA SO THE CURRENT
LAKE WIND ADVISORY WILL CONTINUE. THE 12Z JAN SOUNDING SHOWED SOME
CAPPING AT 850MB AND 700MB BUT STRONG 50KT WINDS THROUGH SAME LAYER.
LOCAL RADARS SHOW SCATTERED SHOWERS INCREASING IN COVERAGE OVER
SOUTHEAST MISSISSIPPI. CURRENT THINKING AND LOCAL WRF MEMBERS
SUGGEST THAT WL SEE ENOUGH DESTABILIZATION THIS AFTERNOON IN OUR
MOIST AND SHEARED ENVIRONMENT TO SUPPORT THE DEVELOPMENT OF A FEW
STRONG TO SEVERE THUNDERSTORMS. THE GREATEST RISK WILL BE DAMAGING
WINDS ALTHOUGH PROGGED HELICITY VALUES INDICATE A TORNADO RISK AS
WELL. THIS AREA WILL LIKELY BE JUST ALONG AND EAST OF THE COLD
FRONT...ALONG AND EAST OF I-55. HAVE ADJUSTED TEMP CURVES AND
REMOVED MORNING THUNDER WORDING IN THE WEST. UPDATES OUT SHORTLY.
/22/
&&
.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH SATURDAY
NIGHT...COLD FRONT RESPONSIBLE FOR ACTIVE WEATHER TO OUR WEST
YESTERDAY IS ON THE WESTERN FRINGES OF THE CWA CURRENTLY...RUNNING
FROM JUST EAST OF LITTLE ROCK...TO BASTROP LA...TO JUST WEST OF
LAFAYETTE LA. THIS FRONT WILL BE SLOWLY PRESSING EAST THROUGH THE
ARKLAMISS TODAY...GETTING TO NEAR THE I-55 CORRIDOR BY MIDDAY AND
THEN CLEARING EAST INTO ALABAMA BEFORE EVENING. DESPITE THE ABNORMAL
OCTOBER WARMTH AHEAD OF THE FRONT THIS MORNING...THE ATMOSPHERE
REMAINS CAPPED TO DEEP CONVECTION AHEAD OF THE BOUNDARY...WITH
ONLY LIFT ALONG AND BEHIND THE FRONT PROVIDING THE FORCING TO BREAK
THE CAP. BUT EVEN THEN...WEAK LAPSE RATES ARE NOT MAKING FOR MUCH
INSTABILITY AND THERE IS NOT CURRENTLY MUCH THUNDER GOING ON WITH
THE SWATH OF LARGELY POST-FRONTAL RAIN GETTING READY TO MOVE IN FROM
THE WEST. DESPITE THE MEAGER AMOUNTS OF CONVECTION GOING ON RIGHT
NOW...THERE STILL IS SOME HEAVY RAIN AND MOST HIGH RESOLUTION MODELS
(SUCH AS SPC WRF AND OUR LOCAL WRF MEMBERS) DEPICT BOUTS OF DEEP
CONVECTION DEFINITELY STILL POSSIBLE THROUGH THE DAY ALONG AND JUST
AHEAD OF THE FRONT AS IT MOVES EAST. RAINFALL RATES ONCE YOU GET 50
TO 100 MILES WEST OF THE BOUNDARY ARE NOT GREAT...BUT THE BOUNDARY
WILL CONTINUE TO MOVE SLOWLY TODAY AND ANY THUNDERSTORMS WILL BE
ABLE TO DELIVER RAINFALL RATES IN WELL IN EXCESS OF 1 INCH PER HOUR
GIVEN THE SOUPY AIRMASS. THE PROSPECT OF THESE TORRENTIAL DOWNPOURS
MAKES THE POTENTIAL FOR AT LEAST ISOLATED RAINFALL TOTALS OF 2 TO 4
INCHES LOOK A LITTLE MORE LIKELY FURTHER EAST THAN WAS PREVIOUSLY
THOUGHT...AND THE FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON
WAS EXPANDED EAST TO A GRENADA...TO YAZOO CITY...TO LAKE LARTO LA
LINE. HORRENDOUS RAINFALL TOTALS OVER 5 INCHES NOW DONT LOOK
PARTICULARLY LIKELY ANYWHERE...WHICH IS GOOD NEWS...BUT THE
POTENTIAL FOR AT LEAST SOME FLOODING IS THERE.
THE WILDCARD OF THUNDERSTORMS CAPABLE OF DROPPING A QUICK ONE TO TWO
INCHES OF RAIN WILL BE IN PLACE ALONG THE FRONT LATER TODAY AS IT
TRACKS THROUGH THE REST OF THE FORECAST AREA...ALTHOUGH CONFIDENCE
OF ANY FLASH FLOODING OCCURRING FURTHER EAST THAN THE MENTIONED LINE
WAS NOT HIGH ENOUGH TO JUST GO WITH A FLASH FLOOD WATCH OVER THE
WHOLE AREA. AS MENTIONED IN PREVIOUS FORECASTS...WE WILL STILL BE
WATCHING OUT FOR SEVERE WEATHER TODAY ALONG THE FRONT...ESPECIALLY
OVER AREAS ALONG AND EAST OF I-55 WHERE HEATING WILL ADD SOME
INSTABILITY AFTER MID MORNING. THE SEVERE WEATHER SETUP IS NOT
NEARLY AS GOOD AS IT WAS TO OUR WEST YESTERDAY WHEN SEVERAL
TORNADOES WERE REPORTED...ALONG WITH NUMEROUS REPORTS OF WIND
DAMAGE. BUT...WIND SHEAR ALONG AND AHEAD OF THE FRONT WILL BE HIGH
AND THERE WILL LIKELY BE AT LEAST A FEW CLUSTERS OF SURFACE-BASED
THUNDERSTORMS THAT DEVELOP IMMEDIATELY PRECEDING THE FRONT THAT
WILL USE THE SHEAR TO BECOME STRONG TO SEVERE. THE MAIN RISK FROM
ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS...BUT NON-TRIVIAL
AMOUNTS OF LOW LEVEL SHEAR WILL MEAN AN ISOLATED AND BRIEF TORNADO
OR TWO CANNOT BE RULED OUT.
EXPECT THE POTENTIAL FOR HEAVY RAIN TO BE SHIFTING ENTIRELY EAST
OF THE REGION THIS EVENING AS PRECIP WILL BE ALL POST FRONTAL AND
LESSENING AMOUNTS OF ATMOSPHERIC MOISTURE GET SQUEEZED OUT BY A
VIGOROUS UPPER LEVEL DISTURBANCE MOVING IN. MODELS STILL ARE
WAVERING A BIT WITH TIMING OF THIS DISTURBANCE MOVING THROUGH THE
AREA...BUT IT REALLY LOOKS AS IF ANY RAIN LEFT IN THE AREA BY
SATURDAY MORNING SHOULD BE VERY LIGHT. BUT THERE IS AT LEAST SOME
POTENTIAL FOR THIS LIGHT PRECIP (PERHAPS IN THE FORM OF DRIZZLE) TO
LAST IN SOME AREAS A GOOD PORTION OF THE DAY SATURDAY. BUT SOME OF
THE QUICKER MODELS ALSO SUGGEST PLENTY OF SUNSHINE FOR SATURDAY WITH
ALL RAIN CLEARING OUT BY DAYBREAK. HOPEFULLY THE SUBSEQUENT SHIFT
WILL BE ABLE TO PIN DOWN THIS DETAIL A LITTLE BETTER...BUT IT IS
PROBABLY WORTH MENTIONING THAT CLOUDS AND DRIZZLE WITH SYSTEMS
MOVING THROUGH OF LATE HAVE BEEN SLOW TO CLEAR AND THIS TREND MAY
CONTINUE WITH THIS COMING SYSTEM.
TEMPERATURES BEHIND THE FRONT WILL BE QUITE COOL...ALTHOUGH NOT
TRULY COLD FOR LATE OCTOBER. I TRENDED MAV GUIDANCE TOWARD LOWER MET
GUIDANCE WITH TEMPS THROUGH 48 HOURS. THUS HIGHS IN THE LOW TO MID
60S MIGHT BE THE RULE FOR SATURDAY WITH LOWS SATURDAY NIGHT AROUND
THE 40 DEGREE MARK. /BB/
.LONG TERM...GOOD NEWS FOR THE EXTENDED. NO RAIN IN THE FORECAST AS
CONDITIONS LOOKS TO BE DRY FOR AN EXTENDED PERIOD WITH NEAR NORMAL
TEMPS.
SUN INTO MON...WEAK NW FLOW ALOFT WILL EXIST IN THE WAKE OF S/W
PASSAGE LATE SAT. THIS SUBSIDENT FLOW WILL KEEP SKIES CLEAR AND HELP
BUILD HIGH PRESSURE IN AT THE SFC. DRIER LOW LEVEL AIR WILL ALSO
FILTER IN WITH DEWPTS ROUGHLY IN THE 40S FOR EARLY WEEK.
BY TUE...A REINFORCING SHOT OF COOLER AIR IS PROGGED TO MOVE INTO
THE CWA. THIS WILL KEEP THE DRY CONDITIONS ANCHORED IN PLACE AS NW
FLOW ALOFT GETS ENHANCED BY W COAST RIDGING. THE RESULT OVER US WILL
BE A EXTENDED PERIOD OF RAIN FREE DAYS AND LOTS OF SUNSHINE TO DRY
THINGS OUT.
AS FOR TEMPS...GUID WAS DECENT THROUGH THE ENTIRE EXTENDED PERIOD.
THE ONLY ADJ I MADE WAS TO LOWER LOWS A HANDFUL OF MORNINGS AT THE
RECENT COLD SPOTS. ALSO...GUID LOWS A COUPLE MORNINGS WERE SLIGHTLY
ABOVE CLIMO LOWS. WITH GOOD RAD COOLING CONDITIONS FOR A HANDFUL OF
DAYS...WE SHOULD EASILY ACHIEVE NORMAL TYPE LOWS. /CME/
&&
.AVIATION...COLD FRONT ANALYZED ROUGHLY JUST TO THE WEST OF
GWO...JAN...TO BROOKHAVEN AS OF 15Z. BEHIND THE FRONT...LARGE SWATH
OF LIGHT TO MODERATE RAIN IS PERSISTING WITH MVFR TO IFR CONDITIONS.
AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS PERSIST WITH SPEEDS
GUSTING TO AROUND 20-25KTS. LOW CLOUDS STARTING TO SEE BREAKS AND
SMALL PEAKS OF SUNSHINE ACROSS THE EAST. SHOWERS AND PERHAPS EVEN A
THUNDERSTORM BEGINNING TO BREAK OUT OVER EASTERN MS AND ALONG THE
COLD FRONT. EXPECT THE COLD FRONT AND LEADING EDGE OF RAIN TO PRESS
EAST TO THE I-55 CORRIDOR BY MIDDAY AND THEN INTO ALABAMA BY 5 TO 6
PM. ANY THUNDERSTORM COULD BRING HEAVY DOWNPOURS AND MVFR TO LOCAL
IFR VIS AND CEILINGS. ANTICIPATED RAIN CONTINUING IN MOST AREAS
THROUGH THE NIGHT...ALTHOUGH LESSENING IN INTENSITY. FLIGHT CATS
TONIGHT WILL BE IN THE MVFR TO IFR RANGE DUE MAINLY TO CEILINGS. IN
ADDITION...EXPECT A SHARP WIND SHIFT TO WESTERLY/NORTHERLY AS THE
MENTIONED FRONT MOVES THROUGH DURING THE DAY. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 47 65 43 / 100 98 18 2
MERIDIAN 83 51 63 40 / 81 100 34 4
VICKSBURG 67 45 67 41 / 100 81 16 0
HATTIESBURG 84 53 65 41 / 76 93 30 2
NATCHEZ 67 45 67 43 / 100 84 17 0
GREENVILLE 63 46 65 41 / 100 68 13 1
GREENWOOD 74 45 64 41 / 100 87 16 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS
AFTERNOON FOR MSZ030-031-033-038-039-045-046-051-052-
056>058-064>066-072>074.
LAKE WIND ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR MSZ018-
019-025>028-034>036-040>042-047.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>027-
034>036-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR
LAZ007>009-015-016-023-025.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...LAKE WIND ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR ARZ074-
075.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.
&&
22/BB/CME/28Hazardous weather outlook, Oct 30, 2:48 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT FRI OCT 30 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036- 040>043-047-048-053-059>061-312000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 248 PM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ030>033-037>039-044>046-049>052-054>058-062>066-072>074-312000- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 248 PM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTHEAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT THROUGH THE REMAINDER OF THE AFTERNOON. THE MAIN RISKS WILL BE DAMAGING WIND GUSTS. HOWEVER...DUE TO HIGH LEVELS OF WIND SHEAR AVAILABLE IN THE ATMOSPHERE...THE OCCURRENCE OF A TORNADO OR TWO WILL ALSO BE POSSIBLE. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE WITH THESE STORMS AND AREAS AFFECTED BY THE HEAVIEST RAINFALL MAY EXPERIENCE PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. ONCE THE COLD FRONT PASSES...THE RISK FOR SEVERE WEATHER WILL DIMINISH LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Local storm report, Oct 30, 1:00 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD BASTROP 32.77N 91.91W
10/30/2009 MOREHOUSE LA LAW ENFORCEMENT
WATER WAS COVERING MANY ROADS AROUND BASTROP BUT NO ROADS
WERE CLOSED.
&&
MMELocal storm report, Oct 30, 3:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD HAMBURG 33.23N 91.80W
10/30/2009 ASHLEY AR EMERGENCY MNGR
NUMEROUS ROADS WERE FLOODED ACROSS THE COUNTY WITH SOME
BEING CLOSED.
&&
SCWLocal storm report, Oct 30, 3:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD HAMBURG 33.23N 91.80W
10/30/2009 ASHLEY AR EMERGENCY MNGR
AREAL FLOODING CONTINUES ACROSS THE COUNTY FROM HEAVY
RAIN OVERNIGHT WITH ADDITIONAL RAIN FALLING TODAY. MANY
ROADS HAVE WATER ACROSS THEM AND 5 TO 7 ROADS REMAIN
CLOSED.
&&
SCWSpecial weather statement, Oct 30, 3:33 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 333 PM CDT FRI OCT 30 2009 MSZ030-031-302120- CLAY MS-LOWNDES MS- 333 PM CDT FRI OCT 30 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF CRAWFORD AT 333 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:06 AM CDT | Lake Wind Advisory | JAN | Clarke, Clay, Covington, Forrest, Jasper, Jefferson Davis and 12 more | 12 hr |
| Oct 30, 4:45 AM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 102 min |
| Oct 30, 10:06 AM CDT | River Flood Warning | JAN | Neshoba | 48 hr |
| Oct 30, 10:07 AM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Oct 30, 10:08 AM CDT | River Flood Warning | JAN | Sunflower | 6 days |
| Oct 30, 10:08 AM CDT | River Flood Warning | JAN | Sharkey | 49 hr |
| Oct 30, 12:39 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 46 min |
| Oct 30, 12:47 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 47 hr |
| Oct 30, 1:03 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Leake, Neshoba, Oktibbeha, Winston | 57 min |
| Oct 30, 1:44 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 31 min |
| Oct 30, 1:53 PM CDT | Tornado Warning | JAN | Clay, Oktibbeha | 67 min |
| Oct 30, 2:20 PM CDT | Tornado Warning | JAN | Kemper, Neshoba, Newton | 55 min |
| Oct 30, 2:27 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 40 min |
| Oct 30, 2:29 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 61 min |
| Oct 30, 2:36 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 54 min |
| Oct 30, 3:42 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 40 min |
| Oct 30, 5:44 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 21 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.